Wyoming, 2015

Hail in Wyoming, June 15, 2015

June 15, 2015 · NWS RIW · 2 events in 1 county or zone

Severe thunderstorms developed across eastern Idaho and swept east across Lincoln County. The first storm had visible signs of rotation and eventually dropped golf ball sized hail in Star Valley Ranch.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Severe thunderstorms developed across eastern Idaho and swept east across Lincoln County. The first storm had visible signs of rotation and eventually dropped golf ball sized hail in Star Valley Ranch. A second storm developed later in the evening and impacted the south end of Star Valley around Afton. There were multiple reports of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 15, 3:00 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 15, 3:00 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT MON JUN 15 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY

ACTIVE PERIOD IN STORE AS WE'VE TALKED ABOUT FOR DAYS NOW. MORNING
SHORTWAVE HAS FIRED ELEVATED CONVECTION FROM WEST TO EAST. THIS WILL
MOVE TOWARDS AND INTO OUR FAR ERN/NERN ZONES THROUGH THE AFTERNOON.
IN THE MEANTIME...WE WAIT FOR DAYTIME HEATING TO DESTABILIZE THE
ATMOSPHERE WITH THE ERN HALF TAKING THE LONGEST TIME DUE TO MORNING
STRATUS. MORNING SOUNDING ANALYSIS IS STILL SHOWING SIGNIFICANT
BUILDING CAPE THROUGH 00Z WITH FAVORABLE SHEAR...LL SE FLOW BECOMING
MODERATE WLY IN THE MID LEVELS AND UP. WE'VE HAD SEVERE WORDING IN
OUR FORECAST SINCE SATURDAY AND THAT STILL LOOKS GOOD. MID MORNING
SPC DAY1 ALSO HAS SLIGHT RISK OVER MOST OF THE AREA EXCEPT FOR THE
FAR NORTH. EXITING JET STREAK AND NOSE OF APPROACHING JET STILL
LOOKS LIKE IT HAS THE POTENTIAL TO CREATE AN UPPER DIVERGENCE
COUPLET OVER CENTRAL WYO BY THIS EVENING. SHORTWAVE ALONG THE
OREGON/NRN CA COAST IS STILL EXPECTED TO ARRIVE IN THE WEST LATE
THIS AFTERNOON AND THEN MOVE EAST ACROSS THE REST OF THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. FRONTAL BOUNDARY WILL REMAIN ALONG
THE DIVIDE/RED DESERT WITH INCREASING LL MOISTURE NORTH OF THIS
BOUNDARY. POTENTIAL FOR THUNDERSTORMS TO CONGEAL INTO A MCS OVER
CENTRAL WYO IS STILL THERE BY TONIGHT AS THE UPPER FORCING/SHORTWAVE
FOCUS THE CONVECTION COMBINED WITH THE FRONTAL BOUNDARY. PW'S AROUND
AN INCH WILL INCREASE THE FLASH FLOOD THREAT THROUGH THE NIGHT.
TUESDAY STILL HAS THE POTENTIAL TO BE ANOTHER ACTIVE DAY AT LEAST
FOR AREAS EAST OF THE DIVIDE WHERE THE FRONT WILL REMAIN IN PLACE
AND THUS HIGH LL MOISTURE AND STILL FAVORABLE SHEAR. IDEA OF SEVERE
WORDING STILL LOOKS GOOD IN CENTRAL WYO TUESDAY AFTERNOON WHERE
SLIGHT RISK REMAINS.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY NIGHT

STRONG THUNDERSTORMS WILL CONTINUE INTO TUESDAY EVENING...WITH THE
POTENTIAL FOR SOME SEVERE STORM ACTIVITY. CONDITIONS WILL WEAKEN
WITH THE LOSS OF DAYLIGHT. ONLY THE NORTHERN MOUNTAINS WILL SEE MUCH
IN THE WAY OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. A FLATTENED
RIDGE WILL MOVE INTO THE FORECAST AREA WEDNESDAY...HELPING TO KEEP
SHOWER ACTIVITY SOMEWHAT CONFINED TO THE NORTHERN THIRD OF THE
STATE. THE REMAINDER OF THE AREA CAN EXPECT DRIER CONDITIONS. MOST
AREAS WILL SEE A CONTINUATION OF THE WARMING TREND.

THE RIDGE WILL AMPLIFY THURSDAY...WITH THE AXIS MOVING INTO CENTRAL
WYOMING BY LATE THURSDAY AFTERNOON. THE CHANGE TO A STRONGER
SOUTHWEST FLOW WILL PERMIT SOME ADDITIONAL MOISTURE AND INSTABILITY
TO MOVE INTO WESTERN WYOMING WITH SOME SHOWERS AND THUNDERSTORMS
POSSIBLE FRIDAY AFTERNOON.

THE SHORT WAVE RIDGE OVER THE REGION ON THURSDAY...WILL BE QUICKLY
EXITING TO THE EAST BY 12Z FRIDAY. ANY OVERNIGHT CONVECTION WILL BE
CONFINED ACROSS NORTHERN PORTIONS OF THE CWA. OTHERWISE...THE PERIOD
WILL BE DOMINATED BY ZONAL FLOW THROUGH SUNDAY NIGHT MONDAY...WHEN
ANOTHER SHORTWAVE RIDGE QUICKLY MOVES ACROSS THE AREA. A FRONTAL
BOUNDARY WILL BE SOMEWHAT STATIONARY ACROSS SOUTHERN MONTANA AT 12Z
FRIDAY...AND SLOWLY PUSH SOUTHWARD INTO CENTRAL WYOMING BY 12Z
SUNDAY. THE CHANCE FOR AFTERNOON THUNDERSTORMS WILL REMAIN ALONG THE
WYOMING/MONTANA BORDER AND JOHNSON COUNTY ON BOTH FRIDAY AND
SATURDAY. CONDITIONS WILL BE DRY ACROSS THE REST OF THE FORECAST
AREA DURING THIS TIME AND THROUGH THE END OF THE PERIOD. ANOTHER DRY
COLD FRONT WILL MAKE ITS WAY ACROSS NORTHERN PORTIONS MONDAY NIGHT.

TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...WITH
WIDESPREAD 80S FOR ALL BUT WESTERN PORTIONS. THE COOLEST DAY WILL BE
SATURDAY WITH 70S AND LOWER 80S ACROSS THE CWA.

&&

.AVIATION.../00Z ISSUANCE/

AREAS OF RAIN TO CONTINUE AFTER 06Z TONIGHT. OTHERWISE...VFR
CONDITIONS WILL PREVAIL LATER TONIGHT THROUGH TUESDAY. A WEAK
BOUNDARY ACROSS THE AREA WILL BE THE FOCUS FOR WIDELY SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS. KCOD TO KGEY AND NORTH
TO THE MONTANA BORDER COULD SEE THE MOST ACTIVITY WITH BRIEF HEAVY
RAIN AND GUSTY SURFACE WIND. A FEW MOUNTAIN THUNDERSTORMS ARE ALSO
POSSIBLE THE NEXT FEW DAYS...AS THE FLOW ALOFT REMAINS WEST TO EAST.

&&

.FIRE WEATHER...

FIRE DANGER SHOULD REMAIN RELATIVELY LOW OVER THE NEXT FEW DAYS
AS MOISTURE AND PRECIPITATION CHANCES INCREASE. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GROW THROUGH THE
EVENING HOURS AND CONTINUE IN MANY AREAS OVERNIGHT. SOME STORMS
MAY BE SEVERE AND OR CAUSE FLASH FLOODING. STRONG STORMS WILL
ALSO BE POSSIBLE ON TUESDAY...WITH A FEW SEVERE STORMS LIKELY OVER
THE CENTRAL AND NORTHERN FORECAST AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WYZ002>011-015>020-
022.

&&

SHORT TERM...PS
LONG TERM...BRANHAM/LAVOIE
AVIATION...KPL
FIRE WEATHER...PS
Hazardous weather outlook, Jun 15, 1:35 PM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT MON JUN 15 2015

WYZ001>020-022>030-161200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
235 PM MDT MON JUN 15 2015

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR MUCH OF CENTRAL
AND WESTERN WYOMING...

...FLASH FLOOD WATCH FOR NORTHERN AND CENTRAL WYOMING ALONG AND
EAST OF THE CONTINENTAL DIVIDE FROM 3 PM THIS AFTERNOON THROUGH
12 MIDNIGHT TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WY...CENTRAL
WYOMING...NORTH CENTRAL WYOMING...NORTHWEST WYOMING...SOUTH
CENTRAL WYOMING AND WEST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW STRONG TO SEVERE
THUNDERSTORMS ALSO EXPECTED ALONG WITH POTENTIAL FLASH FLOOD
PRODUCING STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN AND
CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN
BE POSSIBLE ALONG WITH SOME WITH VERY HEAVY RAIN WHICH WILL HAVE
THE POTENTIAL TO PRODUCE FLASH FLOODING.

WEDNESDAY AND THURSDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS NORTHERN WYOMING.

FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY
ALONG AND EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR
BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAIN...HAIL OF ANY SIZE...AND DAMAGING
WIND GUSTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 15, 2:13 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT MON JUN 15 2015

WYZ028-030-152200-
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
313 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
400 PM MDT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCK SPRINGS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SWEETWATER COUNTY AIRPORT AROUND 320 PM MDT.
  SUPERIOR AROUND 335 PM MDT.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 103 AND 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4156 10925 4178 10929 4197 10862 4152 10854
TIME...MOT...LOC 2112Z 263DEG 27KT 4167 10917

13
Special weather statement, Jun 15, 2:45 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT MON JUN 15 2015

WYZ030-152230-
EAST SWEETWATER COUNTY-
345 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
430 PM MDT...

AT 344 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF SWEETWATER COUNTY AIRPORT...WHICH IS 19 MILES EAST OF
ROCK SPRINGS...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BITTER CREEK REST AREA AROUND 410 PM MDT.
  TABLE ROCK AROUND 420 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATRICK DRAW NATURAL
GAS PROCESSING PLANT...RED DESERT...POINT OF ROCKS...BITTER CREEK...
JIM BRIDGERCPACIFICORP POWER PLANT AND TIPTON.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 121 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4124 10886 4184 10900 4206 10819 4136 10794
TIME...MOT...LOC 2144Z 256DEG 39KT 4159 10887

13
Special weather statement, Jun 15, 2:48 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MDT MON JUN 15 2015

WYZ029-030-152230-
EAST SWEETWATER COUNTY-FLAMING GORGE-
348 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SWEETWATER COUNTY
UNTIL 430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES EAST OF LOWE CANYON...WHICH IS 28 MILES EAST OF MANILA...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
SWEETWATER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...VERMILLION
NATURAL GAS PROCESSING PLANT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4100 10927 4115 10931 4132 10867 4100 10856
TIME...MOT...LOC 2148Z 259DEG 28KT 4108 10919

13
Special weather statement, Jun 15, 3:16 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT MON JUN 15 2015

WYZ002-012-014>016-152300-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST-UPPER WIND
RIVER BASIN-ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS WEST-
416 PM MDT MON JUN 15 2015

...SPECIAL WEATHER STATEMENT...

AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF TOGWOTEE PASS...WHICH IS 17 MILES SOUTHEAST OF
MORAN JUNCTION...MOVING EAST AT 25 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TOGWOTEE PASS AROUND 435 PM MDT.
  PINNACLE BUTTES AROUND 450 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CROOKED CREEK GUEST
RANCH...PINNACLE CAMPGROUND...PINNACLES CAMP GROUND...PINNACLE BUTTES
LODGE...FALLS CAMPGROUND...BROOKS LAKE CAMPGROUND AND BROOKS LAKE
LODGE.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4354 11036 4375 11036 4395 10981 4344 10975
TIME...MOT...LOC 2215Z 268DEG 23KT 4366 11025

BRANHAM
Special weather statement, Jun 15, 3:31 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
431 PM MDT MON JUN 15 2015

WYZ030-152315-
EAST SWEETWATER COUNTY-
431 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 515 PM MDT...

AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TABLE ROCK...WHICH IS 16 MILES SOUTHWEST OF WAMSUTTER...MOVING EAST
AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THE MAIN IMPACT FROM THIS STORM WILL REMAIN JUST SOUTH
OF INTERSTATE 80.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAMSUTTER AROUND 450 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RED DESERT AND TIPTON.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4195 10846 4200 10786 4166 10790 4166 10793
      4144 10793 4135 10794 4130 10846
TIME...MOT...LOC 2229Z 263DEG 40KT 4158 10826

KPL
Special weather statement, Jun 15, 4:04 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
504 PM MDT MON JUN 15 2015

WYZ030-152330-
EAST SWEETWATER COUNTY-
504 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 530 PM MDT...

AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRESTON JUNCTION...WHICH IS 13 MILES EAST OF WAMSUTTER...MOVING EAST
AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM BEFORE IT EXITS SWEETWATER COUNTY. HEAVY RAIN IS LIKELY
ALONG PARTS OF INTERSTATE 80.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 177 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4202 10791 4208 10767 4207 10764 4207 10762
      4201 10755 4201 10753 4202 10752 4189 10750
      4166 10751 4166 10793
TIME...MOT...LOC 2301Z 269DEG 34KT 4172 10773

KPL

The radar

The Pocatello radar (KSFX), 141 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
June 15, 4:10 PM MST to 4:15 PM MST
Where
Lincoln County, 0.67 mi SE of Star Valley Ranch to 1.06 mi ESE of Star Valley Ranch
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.974, -110.960

Trained spotters reported hail ranging in size from quarters to golf balls at Star Valley Ranch.

Hail, Lincoln

When
June 15, 6:55 PM MST to 7:02 PM MST
Where
Lincoln County, 2.18 mi WNW of Afton to 0.31 mi NNE of Afton Muni Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.746, -110.957

The Lincoln County Sheriff's Office reported quarter sized hail covering roads in Afton. A trained spotter also reported one inch diameter hail just to the northwest of town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572455, 572456.